Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 64, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 19, 2012, 5:07 AM EDT. It took effect at Sep 19, 2012, 11:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2012, 5:07 AM EDT (09:07 UTC)
- In effect from
- Sep 19, 2012, 11:00 AM EDT
- Expired
- Sep 20, 2012, 11:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
246 WHUS73 KIWX 190907 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 AM EDT WED SEP 19 2012 LMZ043-046-191715- /O.EXP.KIWX.SC.Y.0063.000000T0000Z-120919T0900Z/ /O.NEW.KIWX.SC.Y.0064.120919T1500Z-120920T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 507 AM EDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST INCREASING TO 30 KNOTS. * WAVES: BUILDING TO 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
861 WHUS73 KIWX 191507 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1107 AM EDT WED SEP 19 2012 LMZ043-046-192315- /O.CON.KIWX.SC.Y.0064.000000T0000Z-120920T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1107 AM EDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: SOUTHWEST INCREASING TO 30 KNOTS. * WAVES: BUILDING TO 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
714 WHUS73 KIWX 192011 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 PM EDT WED SEP 19 2012 LMZ043-046-200415- /O.CON.KIWX.SC.Y.0064.000000T0000Z-120920T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 PM EDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: SOUTHWEST INCREASING TO 30 KNOTS. * WAVES: BUILDING TO 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
554 WHUS73 KIWX 200221 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1021 PM EDT WED SEP 19 2012 LMZ043-046-201030- /O.CON.KIWX.SC.Y.0064.000000T0000Z-120920T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1021 PM EDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
732 WHUS73 KIWX 200903 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 AM EDT THU SEP 20 2012 LMZ043-046-201500- /O.EXT.KIWX.SC.Y.0064.000000T0000Z-120920T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 503 AM EDT THU SEP 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS: SOUTHWEST 15 TO 25 KNOTS BECOMING WEST 10 TO 15 KNOTS. * WAVES: 3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 4:54 AM EDT, 13 minutes earlier.
Area forecast discussion, Sep 19, 4:54 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 454 AM EDT WED SEP 19 2012 .SHORT TERM.../TODAY THROUGH THURSDAY NIGHT/ LONG WAVE TROF FROM HUDSON BAY SOUTH THROUGH THE UPR GRTLKS WILL REMAIN NEARLY STNRY THROUGH THE PERIOD. SHRTWV WHICH MOVED THROUGH OUR AREA YESTERDAY WILL LIFT NE INTO QUEBEC TODAY... WHILE UPSTREAM ANOTHER SHRTWV DROPS SE FROM MANITOBA TO NW PORTIONS OF THE GRTLKS. INCRSG GRADIENT WINDS AND STRONG WAA AHEAD OF THIS SYSTEM AND ASSOCIATED CDFNT WILL OVERSPREAD OUR AREA TODAY ALLOWING TEMPS TO CLIMB TO THE U60S OVER MOST OF THE CWA. SHRTWV EXPECTED TO MOVE EAST THROUGH THE BASE OF THE MEAN TROF TONIGHT WITH ASSOCIATED CDFNT REACHING SRN LAKE MICHIGAN BY THURSDAY MORNING. CONTD SW WINDS OVERNIGHT SHOULD HOLD TEMPS UP CONSIDERABLY OVER THIS MORNING WITH LOWS RANGING FROM THE U40S SE TO THE L-M50S NW. OVERALL DRY AIRMASS IN PLACE AS CDFNT APPROACHES/MOVES THROUGH OUR AREA BUT MAY BE SUFFICIENT MID LEVEL MOISTURE/STEEP LAPSE RATES FOR SCT SHOWERS TO PRECEDE/ACCOMPANY THE FRONT LATE TONIGHT INTO THU WITH PRBLY LIGHT RAINFALL AMOUNTS. MODELS HAVE BEEN PRETTY CONSISTENT LAST 24HRS SUGGESTING RAIN CHANCES WILL EXIT THE AREA TO THE E-NE BY AFTN... BUT WITH FETCH ACROSS THE LAKE AND SOME LAKE INDUCED INSTABILITY BEHIND THE FRONT CONTD CHC OF SHOWERS THROUGH THE DAY...THOUGH LAKE EFFECT PARAMETERS ALSO MARGINAL WITH DRY AIRMASS AND FAIRLY LOW INVERSION HEIGHTS. DESPITE DEVELOPING CAA THU... DECENT MIXING/SUNSHINE EXPECTED TO ALLOW TEMPS TO REACH THE U60S/L70S ACROSS THE AREA. WK SFC RIDGE SHOULD MOVE ACROSS THE CWA THU EVE WITH SW FLOW INCRSG LATE THU NGT AS ANOTHER SHRTWV/CDFNT DROPS SE INTO THE UPR GRTLKS/UPR MS VALLEY. THIS SHOULD RESULT IN DRY CONDITIONS WITH LOWS IN THE M-U40S...PSBLY RISING SOME BY DAYBREAK... ESPECIALLY NW. && .LONG TERM... FRIDAY THROUGH TUESDAY...A PAIR OF SHORT WAVE TROFS WILL BE MOVING THROUGH THE LONG WAVE PATTERN OVER THE WESTERN GREAT LAKES REGION EARLY IN THIS PERIOD. THE SECOND SYSTEM SHOULD BE MUCH STRONGER THAN THE FIRST ONE WITH VERY CHILLY AIR SPREADING OVER THE AREA THIS WEEKEND. THE GFS MEX MOS HAS DONE A FULL SCALE RETREAT FOR SATURDAY AND SUNDAY WITH THE EARLIER RUNS INDICATING HIGHS IN THE 70S... COMPARED TO HIGHS ONLY IN THE 50S ON THE LATEST RUN. HAVE LOWERED HIGHS THIS WEEKEND UP TO 3 DEGREES TO COME MORE IN LINE WITH THESE COOLER GFS MEX MOS NUMBERS. KEPT A CHANCE FOR SHOWERS THROUGH SUNDAY...WITH LAKE EFFECT/LAKE ENHANCE SHOWERS BEING MORE FAVORABLE BY SATURDAY NIGHT. 850 MB TEMPERATURES WILL BE HOVERING NEAR 0C FROM SATURDAY NIGHT THROUGH SUNDAY ALLOWING DELTA T VALUES TO RISE TO NEAR 20C. KEPT RAIN SHOWER CHANCES ESPECIALLY OVER FAVORED AREAS DOWNSTREAM OF LAKE MICHIGAN SATURDAY NIGHT AND SUNDAY. WARM AIR ADVECTION WILL INCREASE RAPIDLY SUNDAY NIGHT WITH INVERSION HEIGHTS FALLING AND LOW LEVEL WINDS BACKING TOWARD THE SOUTHWEST. KEPT THE FORECAST DRY SUNDAY NIGHT THROUGH TUESDAY AS UPPER LEVEL RIDGING BUILDS RAPIDLY. && .AVIATION.../06Z TAFS/ SOME LINGERING MID CLOUD CIGS OVER NRN INDIANA/NE IL/SRN MI AT BASE OF SUBSIDENCE INVERSION EARLY THIS MORNING. THESE CLOUDS SHOULD GRADUALLY DIMINISH OVERNIGHT AS INVERSION CONTS TO LOWER. ANOTHER MID CLOUD DECK OVER WI/IA IN AREA OF STRONG LOW LEVEL WAA SHOULD MOVE EAST RESULTING IN MAINLY SCT ALTO CU OVER THE TERMINALS DURING THE DAY WED. SFC RIDGE OVER THE AREA THIS MORNING WILL MOVE EAST TODAY AS A CDFNT APPROACHES FROM THE NW RESULTING IN INCREASING SWLY WINDS DURING THE DAY WITH HIGHEST WINDS OVER NW INDIANA INCLUDING SBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...RIP CURRENT RISK FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY MORNING FOR INZ003. MI...RIP CURRENT RISK FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY MORNING FOR MIZ077. OH...NONE. LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 AM EDT THURSDAY FOR LMZ043-046. && SHORT TERM...JT LONG TERM...SKIPPER AVIATION...JT
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 4:58 AM EDT | Rip Current Statement | IWX | 31 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.